Alert archive / Nebraska / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 16, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 3, 2003, 2:41 AM CDT for Blaine County, Nebraska. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2003, 2:41 AM CDT (07:41 UTC)
- Expired
- May 3, 2003, 3:45 AM CDT
- In force
- 64 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Blaine County, NE
The radar
The North Platte radar (KLNX), 45 km from the middle of the area, began a volume at 07:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.7 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 83 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1532 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
842 WUUS53 KLBF 030741 SVRLBF NEC009-030845- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 241 AM CDT SAT MAY 3 2003 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN BLAINE COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 345 AM CDT * AT 240 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE MOST DANGEROUS PART OF A SEVERE THUNDERSTORM OVER NORTH CENTRAL BLAINE COUNTY...OR ABOUT 14 MILES NORTHWEST OF BREWSTER...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FARM AND RANGELANDS OF NORTH CENTRAL BLAINE COUNTY FARM AND RANGELANDS OF NORTHEASTERN BLAINE COUNTY IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4206 10023 4192 10022 4194 9975 4206 9973 $$ TLK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 2:44 PM CDT, 11 hours 57 minutes earlier.
Area forecast discussion, May 2, 2:44 PM CDT, 11 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 244 PM CDT FRI MAY 2 2003 ...FORECAST CHALLENGE TO BE POPS SATURDAY AND SATURDAY NIGHT... H5 PATTERN INDICATES A WEST COAST CLOSED LOW...BRITISH COLUMBIA TROUGH...ZONAL FLOW ACROSS CNTRL U.S. BELOW CANADIAN RIDGE. A STATIONARY FRONT FROM SERN KS WESTWARD..THEN NORTH TO SWRN KS...NORTHEAST COLORADO INTO SERN WY IN FAVORABLE POSN FOR LATE AFTERNOON TSRA TO TRACK ENE INTO SWRN PORTIONS OF CWFA THIS EVENING. A FEW MAY BE SEVERE. DEVELOPMENT OF 40KT H85 JET AND H7 WAA SHOULD SUPPORT ADDITIONAL SCT CONVECTION FURTHER NORTHEAST AS THE NIGHT WEARS ON. ON SATURDAY...LEAD SHORTWAVE WILL PROVIDE BEST CHANCE OF MORNING TSRA TO ERN CWFA. NEXT STRONGER SHORTWAVE EXITING COLORADO IN AN INCREASED SWRLY FLOW ALOFT WILL SUPPORT LATE AFTERNOON TSRA IN THE WEST. PRESENCE OF 45 KNOT 0-6KM SHEAR EAST OF AN OGA TO ONL LINE WILL BE SUPPORTIVE OF SUPERCELLS AFTER 3 PM. WILL RUN 40 POPS EAST AND 30 POPS WEST. ALSO BREEZY SOUTHERLY WINDS AHEAD OF UPPER SYSTEM. BEST CHCS SHOULD OCCUR SATURDAY EVENING...ESPECIALLY NORTHEAST AS UPPER LEVEL LOW CLOSES OVER NORTH CENTRAL. AS VORT MAX ROTATES AROUND H5 LOW...SHOWERS LIKELY N. T STILL POSSIBLE IN SHOWERS EAST AND SOUTH WITH NEGATIVE LIS AND COLD AIR ALOFT. HIGHS COOLER FROM NEAR 60 NORTH TO NEAR 70 FAR SOUTH. BREEZY NW WINDS ON BACKSIDE OF LOW. UPPER LOW WILL BE SLOW TO MOVE FROM THE NRN PLAINS AND UPPER GREAT LAKES HOLDING ONTO HIGH IN THE LOWER 60S MON/TUES. LOOKS DRY UNTIL TUESDAY NIGHT WHEN UPPER TROUGH SWINGS THROUGH FOUR CORNERS REGION. ADDED CHC TSRA TUESDAY NIGHT/WEDNESDAY. EXTENDED...AFTER UPPER TROUGH SWINGS THROUGH WEDNESDAY...WILL GO DRY TIL FRIDAY NIGHT/SATURDAY WHEN NEXT UPPER TROUGH MOVES IN. TEMPS SHOULD RISE TO NEAR NORMAL WED/THUR. .LBF...NONE. KAR
Hazardous weather outlook, May 2, 11:42 AM CDT, 14 hours 59 minutes before
NEZ004>010-022>029-035>038-056>059-069>071-094-022045- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1142 AM CDT FRI MAY 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY A SLIGHT CHANCE OF SEVERE THUNDERSTORMS WILL EXIST TODAY INTO EARLY THIS EVENING WEST OF A LINE EXTENDING FROM VALENTINE IN EASTERN CHERRY COUNTY TO HAYES CENTER IN HAYES COUNTY. A WEAK WARM FRONT ACROSS COLORADO WILL LIFT SLOWLY NORTHEAST INTO WESTERN NEBRASKA BY THIS AFTERNOON. MOISTURE WILL REMAIN LIMITED BUT WITH COLD AIR ALOFT AND SUNSHINE EXPECTED THIS AFTERNOON THE ATMOSPHERE WILL BECOME WEAKLY UNSTABLE. THIS ALONG WITH A DISTURBANCE ALOFT MOVING OUT OF THE ROCKY MOUNTAINS MAY PRODUCE ISOLATED THUNDERSTORMS. A FEW OF THESE STORMS MAY BRIEFLY BECOME SEVERE WITH THE PRIMARY THREAT BEING LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE THREAT FOR SEVERE THUNDERSTORM DEVELOPMENT WILL INCREASE ON SATURDAY. AN AREA OF LOW PRESSURE WILL EXTEND SOUTH ON THE HIGH PLAINS EARLY WITH A SURFACE LOW PRESSURE CENTER TO FORM OVER NORTHEAST COLORADO DURING THE AFTERNOON. THE ATMOSPHERE IS EXPECTED TO BECOME INCREASINGLY UNSTABLE DURING THE AFTERNOON WITH A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY AFTERNOON...AND NIGHT THROUGHOUT THE OUTLOOK AREA. THE SURFACE LOW PRESSURE SYSTEM WILL DEEPEN OVERNIGHT WITH MOVE NORTHEAST ACROSS NEBRASKA WITH A SLIGHT RISK OF SEVERE THUNDERSTORM DEVELOPMENT ON SUNDAY AS A STRONG UPPER LEVEL DISTURBANCE MOVES NORTHEAST. LATER UPDATES WILL REFINE THE PATH AND POTENTIAL FOR SEVERE THUNDERSTORM DEVELOPMENT OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY WEST OF A LINE EXTENDING FROM VALENTINE IN CHERRY COUNTY TO HAYES CENTER IN HAYES COUNTY. AWJ
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 2:25 AM CDT | Severe Thunderstorm Warning | LBF | Cherry | 50 min |
| May 3, 3:57 AM CDT | Severe Thunderstorm Warning | LBF | Cherry | 33 min |
| May 3, 6:39 PM CDT | Tornado Warning | LBF | Garden | 51 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.